Ohio, 2017

Tornadoes and Flash Flooding in Ohio, November 5 to 6, 2017

November 5 to 6, 2017 · NWS ILN · 29 events in 13 counties and zones

Thunderstorms overspread the region during the afternoon and evening hours as a slow moving cold front pushed through the Ohio Valley. The storms produced damaging winds, heavy rainfall and isolated tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
8
Property damage
$16 million
Crop damage
$35,000
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms overspread the region during the afternoon and evening hours as a slow moving cold front pushed through the Ohio Valley. The storms produced damaging winds, heavy rainfall and isolated tornadoes. The storms continued into the overnight hours with flooding lingering into the early morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 5, 1:05 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 5, 1:05 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
105 PM EST Sun Nov 5 2017

.SYNOPSIS...
An area of low pressure and associated cold front will approach
the area today. The cold front will move through this evening
into tonight. Severe weather will be possible this afternoon
into tonight.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated forecast early this morning to account for a pretty
large lull in shower activity and a later start time on the
organized convection currently located in western IN. Given
model trends, expanded flood watch further south by about 2
counties later this evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Convection will be ongoing at the start of the short term. As
the evening and night progresses the main threats will be
damaging winds, isolated tornadoes, and flash flooding. As the
storms approach far southeastern portions of the forecast area
expect a weakening trend in the the severe activity. Instability
will also decrease as the night progresses. Most of thunderstorm
activity will taper off late in the night Sunday night. Cooler
air will begin to filter into the region with the passage of the
cold front.

Cloud cover and some shower activity will linger into Monday.
Temperatures will struggle to rise with high temperatures in the
lower 50s to lower 60s across most locations.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A wave of low pressure will travel along the old frontal boundary
that will extend across southern Kentucky. Precipitation shield
north of this wave will affect the southern part of the forecast
area. However, how much of the forecast area remains in question as
the 00Z model suite has generally trended a bit further north with
this precipitation. Thus have increase PoPs across the south for
Monday night into Tuesday.

Thereafter, high pressure will build in allowing for clouds to
decrease by mid week. Dry and cool conditions will prevail into
Friday night with temperatures running a bit below normal.

A short wave will approach the area next weekend, although there are
discrepancies in timing between models. Following the ensemble
mean, opted to include a low chance of showers for Saturday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Embedded disturbances in a developing cyclonic flow aloft will
combine with favorable upper level jet energy and a surface cold
front/low to bring widespread showers and thunderstorms to the
region this afternoon into tonight. The most intense
precipitation will be along and ahead of the cold front. A very
moist airmass will result in heavy rain with MVFR/local IFR
ceilings and IFR/LIFR visbilities. Also, will have to update
TAFs for storm timing should strong to severe winds be
anticipated.

For later tonight into Monday, the front and low will push to
the southeast. Showers and storms will taper off to a chance of
showers with MVFR perhaps locally IFR ceilings expected.

On Monday, region should see a reprieve in the precipitation
behind the front, however, clouds and MVFR ceilings will linger.

Another embedded disturbance will approach the Ohio and
Tennessee Valleys Monday night. This will perturb a wave of low
pressure along the boundary to our south and may bring a few
showers to our southern terminals.

OUTLOOK...MVFR ceilings to linger from Monday night into
Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ026-034-035-
     042>046-051>056-060>062.
     Flash Flood Watch from 5 PM EST this afternoon through late
     tonight for OHZ063>065-070>074-077>080.
KY...Flash Flood Watch from 5 PM EST this afternoon through late
     tonight for KYZ091>093.
IN...Flash Flood Watch through late tonight for INZ050-058-059.
     Flash Flood Watch from 5 PM EST this afternoon through late
     tonight for INZ066-073>075-080.

&&

SYNOPSIS...Novak
NEAR TERM...Franks/Hickman
SHORT TERM...Novak
LONG TERM...
AVIATION...Hickman
Hazardous weather outlook, Nov 5, 9:14 AM EST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
914 AM EST Sun Nov 5 2017

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-061200-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
914 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to the flash flood threat, damaging winds, large hail,
and isolated tornadoes will be possible this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon into tonight.

INZ066-073>075-080-KYZ091>093-OHZ063>065-070>074-077>080-061200-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-
914 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to the flash flood threat, damaging winds, large hail,
and isolated tornadoes will be possible late this afternoon into
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon into tonight.

KYZ089-090-094>100-OHZ081-082-088-061200-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Adams-Pike-Scioto-
914 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

With multiple rounds of thunderstorms expected, there is the
potential for isolated flash flooding. In addition, thunderstorms
early this evening into tonight will bring the potential for damaging
winds, isolated large hail, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed early this evening into
tonight.

The radar

The Northern Indiana radar (KIWX), 121 km away, was scanning. The volume nearest the first event began at 19:18 UTC.

Open the radar archive at this moment

Event by event

11 flash flood, 8 thunderstorm wind, 5 flood, 4 tornado, 1 hail. Local standard time, as filed.

Tornado, Mercer

When
November 5, 2:18 PM EST to 2:30 PM EST
Where
Mercer County, 1.41 mi WSW of Padua to 1.99 mi NE of Durbin
Rating
EF2
Path length
8.05 mi
Path width
500 yd
Property damage
$11 million
Crop damage
$30,000
Reported by
NWS Storm Survey
Coordinates
40.509, -84.803

This tornado developed in Delaware County, Indiana, near the town of Eaton and then moved across Blackford and Jay Counties in Indiana before crossing into Mercer County, Ohio at 1418EST near the intersection of St. Anthony Road and County Road 235 (see Storm data for Indiana, Central and Northeast, for more information on the beginning portion of this tornado in Indiana). The tornado traveled northeast in Mercer County for just more than 8 miles before terminating in a wooded area north of Carmel Church Road and west of Now Road. A few pieces of light debris were carried slightly further to the northeast, but the tornado is not believed to have been on the ground east of Now Road.

The vast majority of the surveyed path in Mercer County contained damage consistent with winds of 60 to 100 MPH, including scattered tree damage, significant damage or destruction of outbuildings, and minor damage to well-built homes. In all, 20 to 25 different properties were affected by this tornado in Mercer County.

Damage was determined to be most significant at two different locations along the track, with wind speeds estimated at 120 MPH, or EF2 on the Enhanced Fujita Scale. The first of these locations was a dairy farm on State Route 49 north of St. Anthony Road. At this location, a small home had its roof completely removed, with the removal and collapse of some exterior walls. It was noted that while some walls were collapsed, toe nailing was the primary anchoring mechanism for the roof and walls on this home. Barns and outbuildings on the property were significantly damaged or destroyed and debris from this location was deposited up to a mile downstream.

The second location exhibiting EF2-rated damage was at a property on Mud Pike Road just east of Township Line Road. Here, a well-built residence had the majority of its roof removed, including the entirety of the garage roof. Sections of brick facade were removed from the exterior walls of the home, with significant mud splatter on the east-facing exterior wall. A large well-constructed barn adjacent to this home was completely demolished, with debris thrown about a mile downstream of its source location.

Throughout its track across Mercer County, this tornado exhibited a large and relatively uniform width, with damage observed that indicated a width of near or slightly greater than three tenths of a mile. Some minor damage was even observed outside of this estimated width. Downstream of some of the affected properties, debris fields were observed to be long, wide, and relatively uniform.

Tornado, Mercer

When
November 5, 2:40 PM EST to 2:49 PM EST
Where
Mercer County, 0.66 mi SSW of Celina to 0.96 mi SW of Neptune
Rating
EF2
Path length
5.41 mi
Path width
200 yd
Injuries
8 direct, 0 indirect
Property damage
$5.0 million
Reported by
NWS Storm Survey
Coordinates
40.541, -84.573

Law enforcement initially observed a funnel cloud near the intersection of Main Street and Schunk Road in Celina. Just to the northeast of this report is where it appears the tornado first touched down, where multiple tree limbs were knocked down between Main Street and W Bank Road.

It is believed that the tornado then skirted Grand Lake St. Marys, producing minor tree and structural damage near the corner of Lake Shore Drive and Elmgrove Avenue. The tornado then likely moved back over a small portion of Grand Lake St. Marys before knocking down a fence and a few small trees at the back parking lot of a Wendy's restaurant on E Market Street. A one story home on Vine Street also had shingles removed from about 10 percent of its roof.

Further east on E Market Street, the tornado intensified as it impacted Lakeshore Auto Sales. This business had its roof completely destroyed. Along Lake Street, several large branches were knocked down on one property, with significant debris splatter on the east-facing side of a home along with some removal of siding.

Further east on E Market Street, another business had a significant portion of its roof removed, and windows at the front of the business were broken. On the 1100 block of E Livingston Street, tree damage was common and several of the homes also exhibited minor roof damage. One of the homes also had one large hardwood tree knocked down onto its second floor, producing significant roof damage.

To the northeast, an outbuilding associated with a business on Grand Lake Road was completely destroyed. On the other side of Grand Lake Road, significant debris wrapped around a fence on Montgomery Field. Trees were also uprooted on adjacent May Street.

The most significant damage was then observed beginning at Crown Equipment Corporation. A significant portion of the roof was removed, and exterior walls on the southwest side of the building also collapsed. Damage was also noted on the east-facing side of the building.

Businesses along Havermann Road were also affected, most notably C-Town Wings, where the front windows were blown out, and the Dollar General store which sustained considerable structural damage, including roof collapse and exterior wall failure. Observed damage from the Crown Equipment Corporation to the Dollar General store was consistent with EF2 tornadic winds.

Several businesses within a strip mall along Havermann Road also sustained some damage, particularly a sports store where the front doors were blown in and a portion of the roof collapsed into the store.

Damage to the northeast of the strip mall became more sparse, however some trees were downed near the intersection of Howick Road and Riley Road. The end of the tornado appears to have occurred near the 8000 block of Riley Road.

Thunderstorm Wind, Auglaize

When
November 5, 3:49 PM EST to 3:51 PM EST
Where
Auglaize County, 0.87 mi NW of St Marys
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.540, -84.390

Several trees were downed and a roof of a building was damaged.

Thunderstorm Wind, Auglaize

When
November 5, 3:53 PM EST to 3:55 PM EST
Where
Auglaize County, 2.09 mi SE of Buckland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
40.600, -84.220

Sheet metal roofing was removed from an outbuilding.

Thunderstorm Wind, Clark

When
November 5, 6:01 PM EST to 6:03 PM EST
Where
Clark County, 1.38 mi S of Bowlusville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.000, -83.800

A few trees and power lines were downed in Moorefield Township.

Tornado, Clark

When
November 5, 6:16 PM EST to 6:22 PM EST
Where
Clark County, 0.87 mi N of South Vienna to 1.84 mi ENE of Brighton
Rating
EF1
Path length
4.55 mi
Path width
200 yd
Continued into
Madison, Oh (ILN)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
39.932, -83.623

The tornado first touched down between Ritchie Drive and Interstate 70, where a semi-trailer was overturned. Damage was then observed approaching Ritchie Drive to Ritchie Brothers Auctioneers, which had some roof damage and siding removed. The tornado progressed east-southeast into South Vienna where multiple tree limbs were downed across east North Street and north East Street and some minor structural damage to roofs occurred.

Damage then continued toward the east-southeast along east Main Street and the tornado strengthened as it crossed Longs Court and headed further east-southeast. Several trees were snapped in half with at least three trees uprooted toward the eastern city limits of South Vienna.

East of where east Main Street merges with east National Road, a garage was slightly shifted off of its foundation. The tornado continued east-southeast with minor tree damage observed near where Wilson Road and south Houston Pike meet.

The tornado then crossed into Madison County, about 2 miles east-northeast of Brighton and continued east-southeast before dissipating near Summerford at 1825EST.

Tornado, Madison

When
November 5, 6:22 PM EST to 6:25 PM EST
Where
Madison County, 1.95 mi W of Summerford to 0.29 mi SSE of Summerford
Rating
EF1
Path length
2.07 mi
Path width
200 yd
Property damage
$25,000
Crop damage
$5,000
Reported by
NWS Storm Survey
Coordinates
39.928, -83.537

This tornado developed in Clark County at 1816EST, about 1 mile north of South Vienna and moved east-southeast, entering Madison County about 2 miles west of Summerford.

Some tree damage occurred on Markley Road, just south of east National Road. Most trees only had limbs downed with two being uprooted. The tornado then strengthened with structural damage occurring just south of east National Road on Roberts Mill Road. A trailer attached to a tractor was tipped on its side and a barn on the property lost the west facing wall, with some of the north and south walls also removed. The east facing wall was completely removed from the structure. Around 30 percent of the roof was removed with pieces of the barn blown into a corn field toward the east. Observed damage from the barn was consistent with EF1 tornadic winds. Farther to the east, corn in a field was downed in different directions before the tornado lifted.

Thunderstorm Wind, Clark

When
November 5, 6:25 PM EST to 6:27 PM EST
Where
Clark County, 0.87 mi NE of South Charleston
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.830, -83.620

A wooden structure was damaged and numerous branches were downed.

Hail, Franklin

When
November 5, 6:55 PM EST to 6:57 PM EST
Where
Franklin County, 2.12 mi E of Hilliard
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
40.030, -83.110

Thunderstorm Wind, Franklin

When
November 5, 6:58 PM EST to 7:00 PM EST
Where
Franklin County, 0.53 mi W of Homedale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
40.070, -83.030

Several trees were downed and uprooted, damaging power lines and a few homes.

Thunderstorm Wind, Licking

When
November 5, 7:18 PM EST to 7:25 PM EST
Where
Licking County, Pataskala
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.000, -82.670

A few trees were downed in the Pataskala area.

Thunderstorm Wind, Licking

When
November 5, 7:38 PM EST to 7:48 PM EST
Where
Licking County, Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.070, -82.400

A few trees were downed across eastern Licking County.

Flash Flood, Clark

When
November 5, 7:45 PM EST to 8:45 PM EST
Where
Clark County, 1.07 mi NNW of Maitland to 0.98 mi NNW of Maitland
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.945, -83.855

High water caused a basement wall to buckle on Holly Drive.

Flash Flood, Clark

When
November 5, 7:45 PM EST to 8:45 PM EST
Where
Clark County, 0.87 mi NW of Lawrenceville to 1.09 mi NW of Lawrenceville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
39.990, -83.880

Flash flooding was reported at the Springfield Meadows mobile home park.

Flash Flood, Montgomery

When
November 5, 7:45 PM EST to 8:45 PM EST
Where
Montgomery County, 1.38 mi N of Huber Hgts to 1.35 mi N of Huber Hgts
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.850, -84.130

Water was reported pouring into a home on Hinckley Court and the back porch had been washed away.

Flood, Greene

When
November 5, 7:45 PM EST to 9:45 PM EST
Where
Greene County, 1.5 mi N of (Ffo)wright-Patt Afb to 1.14 mi W of Wright View
Cause
Heavy Rain
Reported by
Public
Coordinates
39.802, -84.082

Hebble Creek near Hidden Hills Wetlands Park was out of its banks.

Flood, Miami

When
November 5, 7:45 PM EST to 8:45 PM EST
Where
Miami County, 0.23 mi N of Ginghamsburg to 0.31 mi NNW of Ginghamsburg
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.933, -84.200

Standing water was reported on Route 25A, just north of the Montgomery County line.

Flash Flood, Montgomery

When
November 5, 8:00 PM EST to 9:00 PM EST
Where
Montgomery County, 1.13 mi SW of Sulphur Grove to 0.96 mi WSW of Sulphur Grove
Cause
Heavy Rain
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
39.857, -84.113

Several vehicles were stranded in flooded roadways, resulting in a few water rescues.

Flood, Greene

When
November 5, 8:45 PM EST to 10:45 PM EST
Where
Greene County, 0.87 mi NW of Xenia to 0.96 mi S of Oldtown
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.690, -83.940

A few roads were closed due to high water.

Flash Flood, Clark

When
November 5, 9:00 PM EST to 10:00 PM EST
Where
Clark County, 1.07 mi WNW of Rock Way to 0.86 mi W of Rock Way
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.933, -83.900

High water resulted in multiple water rescues in German and Bethel Townships.

Flash Flood, Clark

When
November 5, 9:00 PM EST to 11:00 PM EST
Where
Clark County, 1.38 mi N of Rock Way to 0.4 mi NNE of Maitland
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
39.950, -83.880

Multiple homes were flooded in German Township, causing several basement walls to cave in.

Flash Flood, Montgomery

When
November 5, 9:00 PM EST to 11:00 PM EST
Where
Montgomery County, 0.58 mi WNW of Taylorsville to 0.82 mi E of Sulphur Grove
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.873, -84.180

East and west bound lanes of Interstate 70 were closed in places due to high water between mile markers 36 and 44.

Flood, Clark

When
November 5, 10:00 PM EST to 11:00 PM EST
Where
Clark County, 0.69 mi N of Donnelsville to 0.15 mi NNE of Donnelsville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.930, -83.950

One to two feet of water was reported on north Hampton Road.

Flood, Darke

When
November 5, 10:30 PM EST to 11:30 PM EST
Where
Darke County, 1.71 mi W of Arcanum to 0.6 mi SSW of Delisle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.983, -84.582

High water was reported on several roads.

Flash Flood, Hamilton

When
November 6, 12:15 AM EST to 1:15 AM EST
Where
Hamilton County, 0.87 mi NE of Mt Healthy to 1.04 mi NE of Mt Healthy
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.240, -84.520

Three to four inches of water were flowing across the street.

Flash Flood, Hamilton

When
November 6, 12:30 AM EST to 1:30 AM EST
Where
Hamilton County, 0.54 mi E of Cincinnati to 0.25 mi ESE of Forest Park
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
39.120, -84.540

Numerous roads were flooded throughout the Cincinnati area and some basements were flooded. Flooding also caused some damage at Reading High School and Whitaker Elementary School.

Flash Flood, Warren

When
November 6, 1:00 AM EST to 2:00 AM EST
Where
Warren County, 0.87 mi SE of Mason to 1.98 mi S of Hageman
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.360, -84.310

Hamilton Road and Mason Montgomery Road were closed due to flowing water. High water was also reported near Columbia Road and Irwin Simpson Road.

Thunderstorm Wind, Brown

When
November 6, 1:01 AM EST to 1:03 AM EST
Where
Brown County, 0.82 mi SSE of Union Plains
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.069, -83.896

A few tree limbs were downed and a residence received some minor roof damage.

Flash Flood, Hamilton

When
November 6, 1:30 AM EST to 2:30 AM EST
Where
Hamilton County, 0.9 mi ESE of Evendale to 0.95 mi ESE of Evendale
Cause
Heavy Rain
Property damage
$4,000
Reported by
Public
Coordinates
39.225, -84.404

Two feet of water was reported in an apartment on Fox Run Drive.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2017Every state in 2017This day in weather historyThe tornado archive for Ohio, 2017Warnings in Ohio, November 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 721508, 721509, 721505, 721506, 721507, 721514, 721516, 721504, 721748, 721747, 721749, 721751, 721518, 721519, 721520, 721530, 721531, 721521, 721532, 721523, 721524, 721525, 721533, 721534, 721526, 721527, 721528, 723942, 721529.